My son is now 27 years old. Five years back during his fourth year one day when he went to Gym he got little injury to his testicle which lead to varicocele subsequently. On seeing that injury he was getting depressed and was very much worried. He was taken to urologist. The doctor give him some medicine for the treatment of varicocele and told that if varicocle does not vanish with this medicine then operation has to be done. After taking that medicine my son started talking in strange manners and he was behaving in depressed manner. When taken to the same urologist he suggested to take him to psychiatrist. One senior Psychiatrist told that he do not require any medicine for depression. But he was continuing to talk in a depressed manner then I took him to another psychiatrist. The other Psychiatrist gave him Mirtzapine 5 mg. After taking that medicine for around 2 months his mode started become normal. The dose was increased after few days. He took it for around one year but his condition was not becoming total normal so he was shown to another psychiatrist who gave aripiprazole:5 mg. That medicine was continued for long time but in between my son was leaving medicine saying that he donot require it and it is having lot of side affects and after persuasion he used to start medicine again. Whenever he is leaving medicine he is again behaving in different manner like sleeplessness, fear, blaming others and having lot of anger, irritation etc. When the dose was increased he was alright. When ever he is stopping medicine he is becoming different. At present he started to take half tab of 5 mg (2.5mg) alternate day from last week onwards since recently he was taking daily half tab of 5 mg tab. Now my questions are whether I did a mistake by starting depression medicine which was actually not required. What is the process of checking that a person is really require the depression medicine. How to stop the medicine after taking it a long time. While stopping whether paitient require to take any other medicines alongwith the reduced dose of the depression medicine., Whether apriprazole 2.5 mg can be taken regularly without break. Now my son is taking decision to take the 2.5 mg medicine alternate day instead of daily. He behaved little irritated in the beginning but now he says he is feeling good, shall he continue the dose alternate day. After how many months/days he should totally leave the medicine. Is it advisable to stop the medicine totally or one has to take the medicine for life long. How to avoid side effects of stopping the medicine totally. What are the alternative of this medicine in case my son want to shift to any natural remedy. Whether the mind of a person who gets depressed severely is week by birth or there would be some defect in his mind by birth. Is the depression is on account of any generic problem which may have come from his father in cases where father never got severely depressed. Whether the depression caused on account of any deficiency during pregnancy of the mother of the depressed person while giving birth to this depressed person. In case if a person really do not require this medicine but he was given it then will he become addict to it and if the medicine is stopped he will be in trouble. In case if a normal person takes this medicine then the medicine will affect him in any way. What is the right procedure of stopping this medicine.. In case if my son is determined to stop the medicine then how can he avoid any side affects like sleeplessness, irritation, anger on others, arguing, blaming others etc.My sons weight is going on increasing now he is 105 kgs with a hight of 176 cms. How can he keep his weight under control if he requires to continue the medicine.I request for an early reply.
Your son is taking the right approach to discontinue the apriprazole (Abilify) slowly decreasing the dosage overtime. His symptoms, reason for taking this medication, may or may not return. If they return and are uncontrollable then he needs to look at the options, one being to return to the medication. As to whether he needs the medication. This is up to him and the doctor. If his mood and behaviors are affecting his ability to function on a daily basis, he may wish to continue. If he can function effectively without, then maybe not. He may wish to try talk therapy and see if developing some coping skills would be beneficial to solving some of his problems. Weight gain is a problem, but if one burns more calories than one eats, this will not happen.
- Aripiprazole Information for Consumers
- Aripiprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aripiprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2012 • 2 answers
Posted 20 Dec 2013 • 4 answers
Posted 24 Jan 2014 • 2 answers
Posted 8 Oct 2016 • 1 answer
Posted 22 Nov 2017 • 3 answers